Teejaybond
  • 8 replies
  • 178 views
  • 7 followings
Teejaybond, September 8,  2020  12:15pm EST

Post heart attack and Shortness of breath

This is almost 8 months after heart attack.  Shortness of breath is constant in my everyday life and ability not to work a distance or stand for Long, slight chest pain here and there, blood pressure well controlled, lipid profile comes out good, 3 ECG results according to my cardiologist are ok(nothing to worry about), Echo Values are within range. All cardiologist could say was Anxiety. Has anyone experience shortness of breath post HA. How does he/she cope. How do one cope with anxiety. Am currently on Atenolol, Clopidogrel and Rampril

8 Replies
  • JamesD0801
    JamesD0801, September 8,  2020  2:00pm EST
    I have had 6 heart attacks, 8 surgeries, numerous small strokes, 4 medical trials, and horrific Vertigo.
    Then after getting through all of that I was left with shortness of breath, slight angina from time to time, and was having trouble with physical exersion.
    The first change one of my doctors did was increase my Isorsobide which helped. It gradually realeases small amounts of nitro into your system during the process of a day:
    Isosorbide Mononitrate 24 hr tablet
    Commonly known as: IMDUR
    https://connect.medlineplus.gov/application?mainSearchCriteria.v.cs=2.16.840.1.113883.6.69&mainSearchCriteria.v.c=62175-128-37&mainSearchCriteria.v.dn=isosorbide+mononitrate+30+mg+24+hr+tablet&informationRecipient.languageCode.c=en
     
    B-U-T when another one of my doctors added this little gem to my list of medications EVERYTHING changed. I no longer have shortness of breath issues and I very rarely experience angina. Physical exersion issues vanished also. I go days and days without a need for nitro. And even then, one nitro does the trick! The doctor told me that in his professional opinion I was experiencing fluid retention around the heart. This medication deals with that:
    Spironolactone 25 mg tablet
    Commonly known as: ALDACTONE
    https://connect.medlineplus.gov/application?mainSearchCriteria.v.cs=2.16.840.1.113883.6.69&mainSearchCriteria.v.c=0378-2146-01&mainSearchCriteria.v.dn=spironolactone+25+mg+tablet&informationRecipient.languageCode.c=en
     
     
     
  • Mb120918
    Mb120918, September 8,  2020  2:20pm EST

    It could be many things.  For me it was brillinta.  After that I took effient or prasugrel for a year.  At that point I was switched to just aspirin due to a bleeding incident.  Some months after that the acid reflux got really bad and I tried the prasugrel again as the blood thinner instead if the aspirin.  This time it caused shortness of breath. So, I went back to aspirin.  Of course it was my cardiologist that advised me to do this.  Maybe talk to yours, it could be the blood thinner.  Hope that you start feeling better.

    Mary

  • Teejaybond
    Teejaybond, September 8,  2020  2:39pm EST

    Thanks James.. I will surely discuss with my cardiologist, I am seeing him in 15 days time. Thanks for sharing your experience. And I hope your are doing pretty well.

  • Teejaybond
    Teejaybond, September 8,  2020  2:44pm EST

    Thanks Mary, Will also discuss the blood thinner option with my Cardiologist. I moved from Vasoprin to Clopidogrel. I can't just wait to get over it. 

  • Jbm2020
    Jbm2020, September 9,  2020  3:58pm EST

    Hi, regarding anxiety I would suggest you go to a Psychiatrist.  They specialize in things such as anxiety and are most able be able to help you with this.  Regarding shortness of breath you may tap with the tips of your fingers of one hand lightly right about the sternum and while doing this breathe in slowly for 5 seconds and then release, then 4 sec. etc.  This may help your shortness of breath.  Hoping the best for you!  JBL

  • JeffB
    JeffB, September 9,  2020  10:31pm EST

    Teejaybond,

    Anxiety is my middle name post-heart attack. Now it's depression during COVID after being physically alone for 7+ months now. I echo that counseling is a must here. Possibly medication. There is help out there. Seek it out and live better. It's worth it.

  • Scotsrish
    Scotsrish, September 10,  2020  1:34pm EST

    Absolutely i am post HA and two stents as of April this year and i too have had alternating shortness of breath including strong chest pains , cramps, pulling, burning, tightness etc. I walk alot plus hike and climb. Pushing myself i have come to realize is not smart especially when you can feel you are taxing your heart but that being said i swear if not for walking and hiking right now i would be wearing a straight jacket. I live on Vancouver Island and having a HA during a pandemic has been hell but rehab and support programs, medical care including testing has been an absolute nightmare and either non existant anymore or huge waiting lists. We need groups and support because going this alone in the middle of a pandemic causes huge anxiety and depression.

  • vancet
    vancet, September 11,  2020  9:58pm EST

    Some of it is mental, some of it may also be meds.  I've gone twice in my 15 months post-HA to the ER for SoB and they found nothing.  First one they suspected was some stomach bloating that was causing the SoB symptom.  I get dizzy spells, SoB still but it does get better (in my case, MUCH better).  I feel we overlook the mental health aspect often so counselling is a must IMO.  Mindfulness training has helped me get my breathing under control.  My numbers have always been great after my HA (save for some super low heart rate) so they can't pont to anything physically.  Good luck. 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active